Prednisone, flare, sun? I don't know
I'm not sure why i'm posting this because I probably won't get a reply fast enough.
A couple of days ago, I had an allergic reaction to shrimp. It was just some powdered shrimp that was in some noodles, it was a mild one because it was only powdered and I only had a bit before realizing, I went to the hospital anyways because there is a risk of me passing out from it.
Anyways they put me on some benadryl and some prednisone. I came home that day and I felt fine, just a bit tired from the benadryl. The day after I basically slept all day, didn't really do much - but never the less I felt perfectly fine.
Now today, for no apparently reason (i've been having trouble with my ears but no one's really said anythign about it) I got a huge ringing in my ear and my hearing started to fade a bit on my left ear. It came back a bit, but there was still this kind of pressure feeling.
I got ready and went out to go see the harry potter movie, it was really sunny and I forgot to wear sunscreen which I should have done, but I forgot. It took me 40 minutes to get to the theatres (i was wearing short sleaved shirt and shorts.) Then after the movie, walking home I felt so spaced out, and weaked. I feel like throwing up, and my hearing is so bad on my left side.
Colours seem really bright, noises seem louder, and I feel like i'm out of it.
I have no idea if this is from the prednisone, or some the sun. Or maybe my Lupus is just flaring up.
Should I be going to the clinic, is this anything to worry about?
Well it must definitely be the sun, because I feel tons better now that i'm in doors. I also took some more prednisone for my allergy, and I feel SO much better.
It's quite a high dosage because of the allergy, so it's only for a week. I feel SO normal though, I haven't felt this good in YEARS. My rheumatologist doesn't want me on it she wants me on plaquneil, but is there any possible way to go on a small dosage of prednisone?
I haven't had this much energy for so long. My chest pain is completely gone, and so is my joint pain. I'm scared of the long term effects though, would it be fine if I get proper check ups? or is it not worth it and just to stay on plaquneil?
Oh yes, the sun can have devastating affects on us, that is why we are cautioned, so strongly, about avoiding sun exposure and when we HAVE to be in the sun, wear protective clothing as well as SPF 20+ sunscreen. I have been laid low for almost 7 days because of being in the sun, not properly protected, for only 30 minutes!!!
The ringing in your ears etc. sounds like an allergic reaction and I see that you've taken care of that.
Do take care of yourself and please be careful about sun exposure!
I wish you the best!
Peace and Blessings
Hm no it's not an allergic reaction, I get it all the time and i've been to an allergist and i'm only allergic to the shrimp.
Hm only 30 minutes eh? I got the impression that you had to be in the sun longer.
Hm another question, do you think my docter might prescribe me prednisone? like a small dosage, just till the plaqueneil starts working better (it's only been 3 months, it's kind of helped but not really.) I feel a lot better on it.
I don't really have any organ involvement apart from my lungs, but it's not really doing any "damage."
Re: Prednisone, flare, sun? I don't know
I had a real problem with the sun, actually borke out in sun poisining! Be very caREFULL, i USE A SUNSCREEN FROM A DERMOTOLOTIST WITH A 65 spf. Be shure and cover all exposed skin
Originally Posted by sary
It does not take long, for us with Lupus, to have and adverse reaction to the sun. Especially if we are unprotected as I was. I was in Palm Springs in July watching a golf tournament with no sunscreen, a spaghetti strap dress, and no hat. After 30 minutes, I became very nauseas and developed a horrendous headache. I went back to the hotel room and within an hour, my muscles starting aching, a horrible rash developed on my face, arms and legs, I could barely move because of painful burning muscles and I felt like I had run a 26 mile marathon. As I said, I was laid low for a week behind that! So, no..it does not take much more than 30 minutes if we do not protect ourselves.
With reference to prednisone:
Prednisone is an immunosuppressant that also works as an anti-inflammatory drug. Most symptoms of lupus are the result of inflammation, Cortisone medications made synthetically (such as Prednisone) are among the most effective anti-inflammatory drugs known. Prednisone is usually deemed necessary to control active lupus and/or for those individuals with organ-threatening involvement due to the disease (i.e., heart, lung, brain, kidney, liver). Prednisone is also prescribed for those patients who do not improve or are not expected to respond to NSAIDs or antimalarials. If your doctor feels that you are not responding to Plaquenil, he may very well prescribe Prednisone. However, each doctor has his own time line (depending upon your symptoms) for how long they want to try Plaquenil before moving to steroids.
Peace and Blessings
Wow it is easy to get sick from the sun then. I normally am very good about wearing sunscreen, it was just that day I was only going to be out for five minutes, but then I ended up taking to someone outside for like 30 minutes, then went to go do something and totally forgot.
I'm just curious about prednisone, because my lungs are hurting pretty bad, and advil or asprin just isn't doing anything, and it's starting to leave me breathless. My docter wanted me to take advil once a day for the inflammation but like I said it's not doing anything for me, and I think it may be making my hives worse.
I also have trouble sleeping because the pain in my lungs is worse when i'm lying down on my side, or my back. When I take the prednisone the side effects are pretty crappy, but atleast I don't have huge pains in my chest.
Just a friendly question... Do y'all know how to spell, or tryin' to do two finger fast-type?
Well, spelling is not a prerequisite here :lol: As long as we can all figure out what the other is saying, it does not matter if it is spelled correctly or not. Some of us have so much arthritic pain in our fingers and arms, that we are lucky to get any words typed on a page at all. So, how the words are spelled kind of loses its hierarchy in importance :lol:
Peace and Blessings